MAUDE Adverse Event Report: BIOMERIEUX, INC VITEK 2 AST-GP67 TEST KIT; VITEK® 2 AST-GP67 TEST KIT

BIOMERIEUX, INC VITEK 2 AST-GP67 TEST KIT; VITEK® 2 AST-GP67 TEST KIT
Catalog Number 22226
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united sates notified biomérieux of a false positive cefoxitin screen result for a patient staphylococcus aureus isolate in association with the vitek® 2 ast-gp67 test kit (ref.22226, lot 1321260213).The isolate obtained a positive cefoxitin screen result with a susceptible oxacillin result that was modified to resistant by the advanced expert system (aes).The isolate was retested on the vitek® 2 and using the meca test method; both assays obtained a negative result.The customer confirmed the positive cefoxitin screen result was reported to the treating physician.However, the customer reported that there was no patient harm or incorrect treatment due to the discrepant result.Note: customer report had a comment enabled stating ¿if cefoxitin screen is positive and oxacillin result is susceptible: recheck id and confirm purity ¿ repeat testing ¿ if still inconsistent, confirm with meca test before reporting.¿ biomérieux will initiate an internal investigation.
 
Additional Manufacturer Narrative
An investigation was initiated in response to a customer complaint of a false positive cefoxitin screen result for a patient staphylococcus aureus isolate in association with the vitek® 2 ast-gp67 test kit (ref.(b)(4), lot 1321260213).The isolate obtained a positive cefoxitin screen result with a susceptible oxacillin result that was modified to resistant by the advanced expert system (aes).The customer submitted the strain for investigational testing.The customer¿s isolate was received and sub-cultured to remel tsab at 35-37c in co2 for 22 hours.After a second sub-culture, the isolate was tested with cards from the customer¿s lot (1321260213) and a random lot (1321123103), both in duplicate.Reference method and alternative tests included oxacillin agar dilution, cefoxitin disc diffusion and pbp2a.The identification of the isolate was confirmed on vitek® ms as staphylococcus aureus.912252: all four cards returned negative cefoxitin screen and susceptible oxacillin (mic = 0.5 mg/l) results.Reference method and alternative testing yielded the following results: oxacillin agar dilution: mic = 0.5 mg/l (susceptible).Cefoxitin disc diffusion: 23 mm (susceptible).Pbp2a: neg.The customer¿s false positive cefoxitin screen was not reproduced and the vitek 2 cards are performing as intended.Ast-gp67, lot 1321260213 met final qc release criteria.The lot passed qc performance testing.See h10 for addtl mfg narrative.

Brand Name
VITEK 2 AST-GP67 TEST KIT
Common Device Name
VITEK® 2 AST-GP67 TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC
595 anglum road
hazelwood MO 63042
MDR Report Key9820672
Report Number1950204-2020-00058
Device Sequence Number19615565
Product Code LON
UDI-Device Identifier03573026242060
UDI-Public03573026242060
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K053097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2021
Device Catalogue Number22226
Device Lot Number1321260213
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2020
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date05/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1